Alert archive / North Dakota / Wind Chill Advisories in 2007
Wind Chill Advisory 7, NWS Bismarck, ND
NWS Bismarck, ND issued this wind chill advisory at Feb 15, 2007, 3:38 AM MST for 19 counties in North Dakota. It was in force for 7 hr.
The area
The counties it named.
The facts
- Issued
- Feb 15, 2007, 3:38 AM MST (10:38 UTC)
- Expired
- Feb 15, 2007, 11:00 AM MST
- In force
- 7 hr
- Issued by
- NWS Bismarck, ND
Counties Adams County, ND, Billings County, ND, Bottineau County, ND, Bowman County, ND, Burke County, ND, Divide County, ND, Dunn County, ND, Golden Valley County, ND, Hettinger County, ND, McHenry County, ND, McKenzie County, ND, Mercer County, ND, Mountrail County, ND, Pierce County, ND, Renville County, ND, Rolette County, ND, Slope County, ND, Stark County, ND, Williams County, ND
The nearest sounding before it
Bismarck Municip, ND (KBIS), launched 00:00Z, 10.6 hours before the alert went out and 157 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 843 m above ground
- 0-6 km bulk shear
- 15 kt
- 0-1 km storm-relative helicity
- 23 m²/s²
- 0-3 km storm-relative helicity
- 77 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS43 KBIS 151038 WSWBIS URGENT - WINTER WEATHER MESSAGE NATIONAL WEATHER SERVICE BISMARCK ND 438 AM CST THU FEB 15 2007 NDZ001>005-009>013-017>019-021-031>033-040-041-043-044-151800- /O.NEW.KBIS.WC.Y.0007.070215T1038Z-070215T1800Z/ DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- STARK-SLOPE-HETTINGER-BOWMAN-ADAMS- INCLUDING THE CITIES OF...CROSBY...BOWBELLS...MOHALL... BOTTINEAU...ROLLA...WILLISTON...NEW TOWN...MINOT...TOWNER... RUGBY...WATFORD CITY...KILLDEER...BEULAH...HAZEN...GARRISON... BEACH...MEDORA...DICKINSON...MARMARTH...MOTT...BOWMAN...HETTINGER 438 AM CST THU FEB 15 2007 /338 AM MST THU FEB 15 2007/ ...WIND CHILL ADVISORY IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY... THE NATIONAL WEATHER SERVICE IN BISMARCK HAS ISSUED A WIND CHILL ADVISORY...WHICH IS IN EFFECT UNTIL NOON CST /11 AM MST/ TODAY. VERY COLD TEMPERATURES AND SOUTHWEST WINDS OF 10 TO 20 MPH WILL DROP THE WIND CHILL TO 20 TO 40 BELOW THIS MORNING. THE BITTERLY COLD TEMPERATURES AND WIND CHILLS COULD CAUSE FROST BITE AND LEAD TO HYPOTHERMIA IF PRECAUTIONS ARE NOT TAKEN. IF TRAVELING...BE SURE TO CARRY A WINTER SURVIVAL KIT. IF YOU MUST VENTURE OUTDOORS...MAKE SURE YOU DRESS WARMLY...AND KEEP EXPOSED SKIN TO A MINIMUM. $$
What forecasters said that day
The local office's own words before this wind chill advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Bismarck, ND wrote its last area forecast discussion before this wind chill advisory went out at Feb 15, 2:00 AM MST, 1 hour 38 minutes earlier.
Area forecast discussion, Feb 15, 2:00 AM MST, 1 hour 38 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE BISMARCK ND 300 AM CST THU FEB 15 2007 .SHORT TERM...TODAY THROUGH SATURDAY NIGHT... ..WIND CHILLS WEST AND NORTH CENTRAL THIS MORNING...AND A WINDY DAY EXPECTED FRIDAY... ARCTIC HIGH PRESSURE IS CURRENTLY CENTERED OVER WESTERN SOUTH DAKOTA AND IS MOVING SLOWLY SOUTHEAST. THE WINDS ARE BEGINNING TO PICK UP ACROSS WESTERN AND NORTH CENTRAL NORTH DAKOTA...WHERE TEMPERATURES ARE WELL BELOW ZERO. LOOKS LIKE WIND CHILL ADVISORY CRITERIA WILL BE MET BY SUNRISE ACROSS MOST OF WESTERN AND CENTRAL ND. TEMPS SHOULD WARM ENOUGH BY NOON TO END THE ADVISORY. THE MODELS CONTINUE TO BE CONSISTENT FROM RUN TO RUN...WITH THE GFS...ECWMF...AND UKMET IN GOOD AGREEMENT. THE MODELS BRING A SHORT WAVE AND ASSOCIATED SURFACE LOW ACROSS SOUTHWESTERN NORTH DAKOTA LATE TONIGHT AND TOMORROW MORNING. THE NAM IS SLOWER AND TAKES THE SURFACE LOW ACROSS NORTHEAST ND. POSITION OF THE LOW WILL AFFECT THE STRENGTH OF THE WINDS FRIDAY...WITH THE NAM MORE LIKELY TO BRING STRONG WINDS TO THE SOUTHWEST. ALTHOUGH AM LEANING TOWARD THE GFS...ECWMF...UKMET SOLUTION...WILL NOT DROP THE HIGH WIND WATCH YET. PREFER TO WAIT UNTIL AFTER 12Z RUN AND LET DAY CREW MAKE FINAL DECISION. TEMPS SHOULD BE NON DIURNAL TONIGHT WITH LOWS SET EARLY...THEN WARMING THROUGH MORNING. FRIDAY HIGHS MAY BE SET EARLY...WITH FALLING AFTERNOON TEMPS AS NORTHWEST WINDS DEVELOP AND COLD ADVECTION SETS IN. PRECIP BAND AHEAD OF THE SURFACE LOW SHOULD REMAIN RAIN...MODEL SOUNDINGS DONT SHOW ANY MIDLEVEL WARMING ENOUGH TO CAUSE FREEZING RAIN...SO PRECIP MOST LIKELY TO STAY SNOW. ACCUMULATIONS APPEAR TO BE BELOW ADVISORY CRITERIA...ALTHOUGH SOME AREAS COULD SEE 2 TO 3 INCHES. WILL KEEP A SLIGHT CHANCE OF LIGHT SNOW IN FORECAST FRIDAY NIGHT AS ANOTHER WEAK SHORTWAVE MOVES THROUGH THE UPPER LEVEL FLOW...BUT SATURDAY AND SATURDAY NIGHT THE CHANCE OF PRECIP WILL BE LOW. TEMPS SHOULD REMAIN MILD SATURDAY AND SATURDAY NIGHT COMPARED TO PREVIOUS WEEK AS UPPER LEVEL RIDGE BEGINS INCHING EAST. LONG TERM...SUNDAY THROUGH WEDNESDAY... 00Z GFS HAS REVERTED BACK TO A FASTER EASTWARD MOVEMENT OF THE UPPER RIDGE INTO THE NORTHERN PLAINS. SO...WARMED TEMPERATURES ON SUNDAY UP A COUPLE DEGREES. A LITTLE BIT COOLER AIR FILTERS INTO THE AREA ON MONDAY...SO LOWERED TEMPERATURES A COUPLE DEGREES ACROSS THE NORTH. MADE NO CHANGES FOR TUESDAY AND WEDNESDAY WITH TEMPERATURES NEAR TO SLIGHTLY ABOVE NORMAL. LONG TERM PERIOD LOOKS TO BE GENERALLY DRY...BUT DID ADD A SMALL CHANCE OF LIGHT SNOW FOR MONDAY NIGHT ASSOCIATED WITH UPPER LEVEL SHORT WAVE TROUGH. && .BIS WATCHES/WARNINGS/ADVISORIES... WIND CHILL ADVISORY UNTIL NOON CST /11 AM MST/ TODAY FOR NDZ001>005-009>013-017>019-021-031>033-040-041-043-044. HIGH WIND WATCH FROM FRIDAY MORNING THROUGH FRIDAY EVENING FOR NDZ040-041-043-044. && TSW/JF
Hazardous weather outlook, Feb 15, 3:31 AM MST, 7 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE BISMARCK ND 431 AM CST THU FEB 15 2007 NDZ001>005-009>013-017>019-021-031>033-161045- DIVIDE-BURKE-RENVILLE-BOTTINEAU-ROLETTE-WILLIAMS-MOUNTRAIL-WARD- MCHENRY-PIERCE-MCKENZIE-DUNN-MERCER-MCLEAN-GOLDEN VALLEY-BILLINGS- STARK- 431 AM CST THU FEB 15 2007 /331 AM MST THU FEB 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH CENTRAL NORTH DAKOTA...WESTERN NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT THIS MORNING. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH BY LATE MORNING CREATING WIND CHILLS OF 20 TO 40 BELOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ040-041-043-044-161045- SLOPE-HETTINGER-BOWMAN-ADAMS- 331 AM MST THU FEB 15 2007 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHWEST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT A WIND CHILL ADVISORY IS IN EFFECT THIS MORNING. SOUTH TO SOUTHWEST WINDS WILL INCREASE TO 10 TO 20 MPH BY LATE MORNING CREATING WIND CHILLS OF 20 TO 40 BELOW. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY A HIGH WIND WATCH HAS BEEN ISSUED FOR FRIDAY. FRIDAY WILL BE VERY WINDY WITH NORTHWEST WINDS INCREASING TO 30 TO 45 MPH BY EARLY AFTERNOON. THE STRONG WINDS COULD CAUSE BLOWING AND DRIFTING SNOW. THE COMBINATION OF STRONG WINDS AND BLOWING SNOW COULD MAKE TRAVEL DIFFICULT. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED. NDZ020-022-023-025-034>037-042-045>048-050-051-161045- OLIVER-SHERIDAN-WELLS-FOSTER-MORTON-BURLEIGH-KIDDER-STUTSMAN- GRANT-SIOUX-EMMONS-LOGAN-LA MOURE-MCINTOSH-DICKEY- 431 AM CST THU FEB 15 2007 /331 AM MST THU FEB 15 2007/ THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTH CENTRAL NORTH DAKOTA AND SOUTHEAST NORTH DAKOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL NOT BE NEEDED.
The office that day
Everything else NWS Bismarck, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 15, 1:46 PM MST | Blizzard Warning | BIS | Adams, Bowman, Hettinger, Slope | 24 hr |
| Feb 15, 1:46 PM MST | Winter Weather Advisory | BIS | Billings, Burke, Burleigh, Divide, Dunn, Emmons and 14 more | 24 hr |
Nearby
Wind Chill Advisories in North Dakota, 2007Every wind chill advisory in 2007
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.